Arizona, 2016Damaging Wind in Arizona, June 11, 2016
June 11, 2016 · NWS TWC · 1 event in 1 county or zone
Continued abundant moisture led to another round of severe thunderstorms in Tucson.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Continued abundant moisture led to another round of severe thunderstorms in Tucson.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jun 11, 9:15 AM MST, 5 hours 10 minutes earlier.
Area forecast discussion, Jun 11, 9:15 AM MST, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
915 AM MST SAT JUN 11 2016
.SYNOPSIS...Expect scattered showers and thunderstorms from Tucson
eastward into this evening. A few thunderstorms may occur near the
New Mexico border Sunday followed by dry conditons Monday through
Friday. Daytime temperatures will remain near normal or a few
degrees below normal through Tuesday, then hotter temperatures
return Wednesday through Friday.
&&
.DISCUSSION...11/12Z Univ of AZ WRF-NAM and several HRRR solutions
suggest that showers/tstms will develop near the Tucson metro area
eastward/southward later this morning into early this afternoon.
These cells will then move quickly nwd/newd, with the main concern
for potentially damaging wind gusts. The bulk of these showers/
tstms will end this evening.
There are no updates planned at this time. Please refer to the
additional sections for further detail.
&&
.AVIATION...VALID THRU 12/18Z.
Isolated to scattered TSRA/SHRA from KTUS vicinity ewd/swd into this
evening, then isolated -TSRA/-SHRA mainly near the New Mexico border
late tonight into Sunday morning. Brief wind gusts to around 45 kts
will occur with the stronger thunderstorms. Otherwise, cloud decks
from Tucson eastward will range from 7k-10k ft msl. Clear skies or
scattered clouds above 15k ft msl west of KTUS into Sunday morning.
Surface wind this afternoon wly/swly at 12-18 kts with gusts to 25
kts. Surface wind mainly less than 10 kts at other times except near
thunderstorms. Aviation discussion not updated for TAF ammendments.
&&
.FIRE WEATHER...Expect scattered thunderstorms into this evening,
especially from Tucson east and south. Isolated thunderstorms Sunday
afternoon will occur mostly near the New Mexico border. Dry
conditions will then prevail Monday through Friday. Daytime
temperatures will be a few degrees below normal into early next
week, then hotter temperatures return Wednesday into next Friday.
&&
.PREV DISCUSSION /234 AM MST/...Precipitable water values remain
well above mid-June normals this morning with values mostly in the
1.00"-1.50" range. Water vapor imagery showed an upper level low
approaching southern CA. Drier air will start to push in from the
west as the day progresses, but enough will be around across the
eastern 2/3rds of the area for isolated valley/scattered mountains
showers and thunderstorms. Precipitable water values are forecast to
be below 1" on Sunday with a slight chance of storms relegated to
the White mountains. High temperatures this weekend will remain
several degrees below normal.
Upper level trof will push across the state on Monday providing
slightly cooler daytime temperatures and further drying of the
atmosphere.
Upper ridge strengthens over the area Tuesday through Friday
resulting in warmer daytime high temperatures.
Outside of this forecast package are likely hotter daytime
temperatures as the upper ridge continues to strengthen over the
area. Highs next weekend could rival what occurred earlier this
month.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...None.
&&
Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jun 11, 2:15 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
215 PM MST SAT JUN 11 2016
AZZ504>506-112200-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-
215 PM MST SAT JUN 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND
NORTHEASTERN PIMA COUNTIES UNTIL 300 PM MST...
AT 214 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CASAS ADOBES...OR NEAR MARANA...MOVING NORTH AT 12 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY
RAINFALL AS WELL.
LOCATIONS IMPACTED INCLUDE...
TUCSON...ORO VALLEY...MARANA...CASAS ADOBES...TORTOLITA...
FLOWING WELLS...DOVE MOUNTAIN...
SAGUARO NATIONAL PARK WEST AND PICTURE ROCKS.
LAT...LON 3225 11103 3227 11122 3250 11124 3251 11097
TIME...MOT...LOC 2114Z 186DEG 6KT 3234 11111
Thunderstorm Wind, Pima
- When
- June 11, 2:25 PM MST to 2:30 PM MST
- Where
- Pima County, 1.63 mi ENE of Cortaro to 3.88 mi WSW of Oro Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 32.359, -111.054
Thunderstorm winds damaged a fence and snapped 4 tree branches on the northwest side of Tucson.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Montana, June 11, 20167 injured · $1.5 million · EF3 · 13 events
- Damaging Winds in North Dakota, June 11, 2016$150,000 · 65 kt wind · 3 events
- Damaging Winds in Texas, June 11, 2016$100,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Georgia, June 11 to 12, 2016$32,000 · 1 in hail · 6 events
- Flash Flooding and Hail in Texas, June 11 to 12, 2016$18,000 · 1 in hail · 9 events
- Damaging Winds in Pennsylvania, June 11, 2016$20,000 · 50 kt wind · 4 events
- Damaging Wind in New York, June 11, 2016$20,000 · 50 kt wind · 1 event
- High Surf in Hawaii, June 11 to 15, 201611 events
- Hail in Montana, June 11, 20161 in hail · 4 events
- Hail and Damaging Winds in South Dakota, June 11, 20161.75 in hail · 3 events
- Hail and Damaging Wind in New Mexico, June 11, 2016$10,000 · 1.75 in hail · 3 events
- Hail in North Dakota, June 11 to 12, 20160.88 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 644193.